Alert archive / Idaho / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Jul 18, 2025, 6:44 AM PDT for 5 counties in Idaho. It took effect at Jul 18, 2025, 2:00 PM PDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 18, 2025, 6:44 AM PDT (13:44 UTC)
- In effect from
- Jul 18, 2025, 2:00 PM PDT
- Expired
- Jul 18, 2025, 10:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Clearwater County, ID, Idaho County, ID, Latah County, ID, Lewis County, ID, Nez Perce County, ID
The radar
The Spokane radar (KOTX), 180 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 1.7 hours before the alert went out and 312 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2867 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -39 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
162 WWUS85 KMSO 181344 RFWMSO URGENT - FIRE WEATHER MESSAGE National Weather Service Missoula MT 744 AM MDT Fri Jul 18 2025 IDZ102-182145- /O.NEW.KMSO.FW.W.0002.250718T2100Z-250719T0500Z/ Palouse/Hells Canyon- 644 AM PDT Fri Jul 18 2025 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM PDT THIS EVENING... The National Weather Service in Missoula has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 2 PM this afternoon to 10 PM PDT this evening. * AFFECTED AREA...Fire Zone 102 Palouse/Hells Canyon. * TIMING...From 2 PM this afternoon to 10 PM PDT this evening. * WINDS...West 10 to 15 mph with gusts 25 to 30 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Jul 18, 12:49 AM PDT, 5 hours 55 minutes earlier.
Area forecast discussion, Jul 18, 12:49 AM PDT, 5 hours 55 minutes before
Area Forecast Discussion National Weather Service Missoula MT 149 AM MDT Fri Jul 18 2025 .DISCUSSION... KEY MESSAGES: - Breezy, warm, and dry conditions are expected through the weekend. - A 75 percent probability exists for a cool, wet, and breezy weather system early next week. Today will be the warmest day of the week and the weekend. Temperatures in western Montana will range from the upper 80s to low 90s, while north-central Idaho will see highs in the low 100s in the lower elevations. There will be just enough instability and moisture for isolated thunderstorms to develop over Lemhi County and southwest Montana this afternoon and evening. Otherwise, mostly dry conditions will prevail, with wind gusts around 20 to 25 mph across the Northern Rockies. Saturday will be slightly cooler—possibly even a few degrees below normal—but will remain dry and breezy across the region. Minimum relative humidity values dropping into the upper teens and low 20s, combined with gusty winds, will create near-critical fire weather conditions, particularly across southwest Montana and north-central Idaho. Currently, there is a 50 to 70 percent probability that gusts will exceed 25 mph across western Montana and the Camas Prairie of Idaho. A shortwave trough across the Canadian border may bring just enough instability and lift for a few isolated showers and thunderstorms in northwest Montana, north of Highway 2. Ensemble forecast models continue to agree on the arrival of another cool, wet, and breezy weather system in the Northern Rockies early next week. Models suggest a cutoff low pressure system moving across central Washington on Monday, with scattered showers and thunderstorms ahead of it over the Northern Rockies during the afternoon and evening. As the low moves overhead on Tuesday, a cool airmass will accompany it, along with widespread light rainfall. The latest NBM shows a 70 to 80 percent probability of wetting rains (>0.10") in northwest Montana, and around 40 percent for the rest of western Montana and north- central Idaho. There is a 70 to 80 percent probability that we’ll return to a hot pattern by the end of next week, with highs in the 90s (and low 100s in north-central Idaho). && .AVIATION...A west to southwest flow will remain over the Northern Rockies today, promoting warm, mostly dry, and breezy conditions across the region. Westerly winds with gusts between 20–25 kts are expected at KMSO, KHRF, KBTM, and KSMN this afternoon by 18/2100Z. Winds are expected to relax after 19/0300Z this evening. Weak instability will allow for isolated convection over Lemhi County and southwest Montana this afternoon, potentially impacting KSMN and KBTM between 18/2100Z and 19/0200Z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 3:34 PM PDT | Special Weather Statement | MSO | Lemhi | 26 min |
Nearby
Red Flag Warnings in Idaho, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.